U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

Could low potassium cause heart symptoms?

1 doctor answer1 doctor weighed in
Dr. Rodney Del Valle
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Low potassium cause muscle weakness and may increase risk of arrhythmias. Low magnesium sometimes associated with low k, may worse the risk. Ekg must be done. Also the cause have to be investigated. Drug related, GI losses, kidney losses, endocrine disease associated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 50-year-old member asked:

Could low potassium cause anxiety heart?

1 doctor answer1 doctor weighed in
Dr. Bernard Seif
Clinical Psychology 40 years experience
Potassium is needed: For muscle contraction. It needs to be balanced with magnesium and calcium. Thus, low potassium can cause heart symptoms. Please see a doctor to get your levels check and share w/him/her any symptoms you may have. Peace and good health.
Canada
A 37-year-old female asked:

What causes low potassium? What are the symptoms of low potassium?

3 doctor answers7 doctors weighed in
Dr. Alvin Lin
Geriatrics 30 years experience
Diuretic. Cramps: Left alone, the body does an incredible job of keeping salts & minerals in balance despite our varied diet. Therefore, low potassium is usually caused by a water pill or diuretic. Symptoms range from nothing to muscle cramps to heart rhythm problems. Check w/your doc to monitor your level if you're concerned. It's a simple blood test.
A 45-year-old member asked:

How can low potassium levels cause heart problems?

2 doctor answers2 doctors weighed in
Dr. Kalyani Perumal
Nephrology and Dialysis 29 years experience
Rhythm problems: Potassium level is tightly regulated by the kidneys and its balance is vital for normal functioning of heart, muscles, kidneys, etc.Low potassium can cause fatal abnormalities in heart rhythm resulting in cardiac arrest.
A 39-year-old member asked:

What are possible symptoms of low potassium?

1 doctor answer2 doctors weighed in
Dr. Diana Metzger
Cardiology 30 years experience
Usually, none: Most hypokalemia (low potassium) is not associated with any symptoms, but may have abnormal heart rhythms, constipation, fatigue, muscle weakness or spasms, and at very low levels, paralysis and death.
A 42-year-old member asked:

Can you tell me if low potassium causes anxiety or heart problems?

2 doctor answers8 doctors weighed in
Dr. Lily Bhattacharya
A Verified Doctoranswered
A US doctor answeredLearn more
Low potassium : can cause disorientation and is very dangerous. Get some medical help, got to the ER or urgent care. You can be lightheaded and unable to walk and. An MD can tell you if it causes heart problems. Then you can rule out anxiety after ruling out the medical issues first.
Dr. Diane Minich
Family Medicine 37 years experience
can cause a heart arrhythmia which is also dangerous so see your doctor asap.
Jul 13, 2014

Related questions

A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 55-year-old male asked:
1 doctor answer1 doctor weighed in
A 41-year-old male asked:
2 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 7, 2019

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.